Article Text

PDF
Letters
Reversible cerebellar toxicity during treatment with ornidazole: the first case report
  1. O Taskapilioglu1,
  2. M Seferoglu1,
  3. E Kaygili1,
  4. B Hakyemez2,
  5. M Zarifoglu1
  1. 1Uludag University Medical Faculty, Neurology Department, Bursa, Turkey
  2. 2Uludag University Medical Faculty, Radiology Department, Bursa, Turkey
  1. Correspondence to Dr Ozlem Taskapilioglu, Uludag University Medical Faculty, Neurology Department, 16059 Bursa, Turkey; ozlemhan{at}uludag.edu.tr

Statistics from Altmetric.com

A 23-year-old female patient presented with a 3-day history of dysarthria and gait impairment. Her medical history was significant for peptic ulcus for which she was receiving ornidazole (1 g/day), amoxicillin (2 g/day) and lansoprazol (60 mg/day) treatment for 5 weeks. After consumption of a total dose of 35 g ornidazole, her neurological signs and symptoms appeared. There was no family history of neurological or autoimmune disorders. On examination at admission to hospital, she was alert, oriented to person, place and time, but emotionally labile. She had moderate scanning dysarthria, horizontal gaze-evoked nystagmus and bilateral severe limb dysmetria and dysdiadochokinesia. Her gait was ataxic. The rest of the general and neurological examination was unremarkable. Routine biochemistry and urine analysis findings were unremarkable. The values for peripheral blood leucocytes, erythrocyte sedimentation rate and analysis of cerebrospinal fluid obtained by lumbar puncture were normal.

A brain MRI demonstrated markedly increased signal intensity symmetrically involving the dentate nuclei, dorsal pontine tegmentum lying in the …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.